Alert archive / Michigan / Gale Warnings in 2008

Gale Warning 36, NWS Gaylord, MI

December 18, 2008

NWS Gaylord, MI issued this gale warning at Dec 18, 2008, 10:55 AM EST. It took effect at Dec 19, 2008, 7:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2008, 10:55 AM EST (15:55 UTC)
In effect from
Dec 19, 2008, 7:00 AM EST
Expired
Dec 19, 2008, 11:00 PM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WHUS73 KAPX 181555
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1055 AM EST THU DEC 18 2008

LHZ347>349-182200-
/O.UPG.KAPX.GL.A.0007.081219T1200Z-081219T2200Z/
/O.NEW.KAPX.GL.W.0036.081219T1200Z-081219T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1055 AM EST THU DEC 18 2008

...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY. 

WINDS WILL TURN TO THE EAST LATER TONIGHT AND INCREASE TO
SUSTAINED 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

ADAM
5 follow-up statements
352 
WHUS73 KAPX 182130
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
430 PM EST THU DEC 18 2008

LHZ347-348-190530-
/O.NEW.KAPX.UP.W.0001.081219T1200Z-081219T2200Z/
/O.CON.KAPX.GL.W.0036.081219T1200Z-081219T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
430 PM EST THU DEC 18 2008

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 AM TO 5 PM EST
FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST
FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST
FRIDAY. 

WINDS WILL TURN TO THE EAST LATER TONIGHT AND INCREASE TO
SUSTAINED 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES FRIDAY
MORNING. THIS WILL CAUSE HEAVY FREEZING SPRAY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

LHZ349-190530-
/O.CON.KAPX.GL.W.0036.081219T1200Z-081219T2200Z/
STURGEON POINT TO ALABASTER MI-
430 PM EST THU DEC 18 2008

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY. 

WINDS WILL TURN TO THE EAST LATER TONIGHT AND INCREASE TO
SUSTAINED 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES FRIDAY
MORNING. DUE TO ICE COVERAGE OVER THE NEARSHORE AREA...NO FREEZING
SPRAY IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


LUTZ
152 
WHUS73 KAPX 190332
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EST THU DEC 18 2008

LHZ347-348-191000-
/O.CON.KAPX.GL.W.0036.081219T1200Z-081219T2200Z/
/O.CON.KAPX.UP.W.0001.081219T1200Z-081219T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1032 PM EST THU DEC 18 2008

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 AM TO
5 PM EST FRIDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 AM TO
5 PM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO
5 PM EST FRIDAY. 

WINDS WILL TURN TO THE EAST LATER TONIGHT AND INCREASE TO
SUSTAINED 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES FRIDAY
MORNING. THIS WILL CAUSE HEAVY FREEZING SPRAY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

LHZ349-191000-
/O.CON.KAPX.GL.W.0036.081219T1200Z-081219T2200Z/
STURGEON POINT TO ALABASTER MI-
1032 PM EST THU DEC 18 2008

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY. 

WINDS WILL TURN TO THE EAST LATER TONIGHT AND INCREASE TO
SUSTAINED 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES FRIDAY
MORNING. DUE TO ICE COVERAGE OVER THE NEARSHORE AREA...NO
FREEZING SPRAY IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-LMZ341-342-344>346-191000-
/O.NEW.KAPX.SC.Y.0125.081219T1200Z-081219T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1032 PM EST THU DEC 18 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY. 

WINDS WILL TURN TO THE EAST/NORTHEAST AT 10 TO 20 KNOTS WITH GUSTS
UP TO 30 KNOTS FRIDAY MORNING...SLOWLY SUBSIDING INTO LATE FRIDAY
AFTERNOON. WAVES OF 3 TO LOCALLY 8 FEEL WILL BE COMMON...HIGHEST
SOUTH OF GRAND TRAVERSE LIGHT.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAWRENCE
115 
WHUS73 KAPX 190945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
445 AM EST FRI DEC 19 2008

LHZ347-348-191745-
/O.CON.KAPX.GL.W.0036.081219T1200Z-081219T2200Z/
/O.CON.KAPX.UP.W.0001.081219T1200Z-081219T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
445 AM EST FRI DEC 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

LHZ349-191745-
/O.CON.KAPX.GL.W.0036.081219T1200Z-081219T2200Z/
STURGEON POINT TO ALABASTER MI-
445 AM EST FRI DEC 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-LMZ341-342-344>346-191745-
/O.CON.KAPX.SC.Y.0125.081219T1200Z-081219T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
445 AM EST FRI DEC 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
952 
WHUS73 KAPX 191554
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 AM EST FRI DEC 19 2008

LHZ347-348-192200-
/O.CON.KAPX.GL.W.0036.000000T0000Z-081219T2200Z/
/O.CON.KAPX.UP.W.0001.000000T0000Z-081219T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1054 AM EST FRI DEC 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

LHZ349-192200-
/O.CON.KAPX.GL.W.0036.000000T0000Z-081219T2200Z/
STURGEON POINT TO ALABASTER MI-
1054 AM EST FRI DEC 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ321-322-192200-
/O.EXA.KAPX.SC.Y.0125.000000T0000Z-081219T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1054 AM EST FRI DEC 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-346-LMZ341-342-344>346-192200-
/O.CON.KAPX.SC.Y.0125.000000T0000Z-081219T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1054 AM EST FRI DEC 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ADAM
496 
WHUS73 KAPX 192150
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
450 PM EST FRI DEC 19 2008

LHZ347-200400-
/O.CAN.KAPX.GL.W.0036.000000T0000Z-081219T2200Z/
/O.CAN.KAPX.UP.W.0001.000000T0000Z-081219T2200Z/
/O.EXB.KAPX.SC.Y.0125.000000T0000Z-081220T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
450 PM EST FRI DEC 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING
HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ348-200400-
/O.CAN.KAPX.UP.W.0001.000000T0000Z-081219T2200Z/
/O.EXT.KAPX.GL.W.0036.000000T0000Z-081220T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
450 PM EST FRI DEC 19 2008

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY
FREEZING SPRAY WARNING. THE GALE WARNING IS NOW IN EFFECT UNTIL
11 PM EST THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ345-346-LMZ341-LSZ321-322-192300-
/O.CAN.KAPX.SC.Y.0125.000000T0000Z-081219T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
450 PM EST FRI DEC 19 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ349-200400-
/O.EXT.KAPX.GL.W.0036.000000T0000Z-081220T0400Z/
STURGEON POINT TO ALABASTER MI-
450 PM EST FRI DEC 19 2008

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ323-200400-
/O.EXB.KAPX.SC.Y.0125.000000T0000Z-081220T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
450 PM EST FRI DEC 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ342-344>346-200400-
/O.EXT.KAPX.SC.Y.0125.000000T0000Z-081220T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
450 PM EST FRI DEC 19 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 18, 6:51 AM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 18, 6:51 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
651 AM EST THU DEC 18 2008

.SYNOPSIS.../ISSUED AT 402 AM/

HIGH PRESSURE WILL PREDOMINATE ACROSS THE WESTERN GREAT LAKES
TODAY...THE CALM BEFORE THE STORM AS LOW PRESSURE DEVELOPING OVER
THE SOUTHERN HIGH PLAINS TONIGHT LIFTS NORTHEAST INTO NORTHERN IL BY
FRIDAY MORNING...THEN MOVES QUICKLY EASTWARD ACROSS THE OHIO VALLEY
AND TOWARD THE MID ATLANTIC COAST FRIDAY NIGHT.  THIS SYSTEM WILL
SPREAD SNOW ACROSS NORTHERN MI LATE TONIGHT AND INTO THE DAY
FRIDAY.  HEAVIEST ACCUMULATIONS WILL OCCUR ACROSS LOWER MI...WITH
TRAVEL PROBLEMS EXACERBATED BY BLOWING/DRIFTING SNOW WITH GUSTY
EAST/NORTHEAST WINDS.

JPB

&&

.SHORT TERM.../ISSUED AT 402 AM/...TODAY

MIDNIGHT SURFACE ANALYSIS SHOWS A 1029MB HIGH CENTERED OVER NORTHERN
IL...WITH A WEAK SURFACE TROUGH OVER WESTERN LAKE SUPERIOR.  160KT
JET STREAK CROSSING LOWER MI EARLY THIS MORNING...WITH WATER VAPOR
IMAGERY SHOWING A SHEARED OUT VORTICITY CENTER CROSSING SOUTHERN
MN...WITH SOME MID LEVEL MOISTURE ASSOCIATED WITH IT.  WESTERLY FLOW
LES CONTINUES ACROSS A SURPRISINGLY GOOD PORTION OF NORTHERN LOWER
MI EARLY THIS MORNING...WHILE CLEARING SPREADS ACROSS EASTERN
UPPER.

GENERAL NUISANCE FLURRIES WILL CONTINUE THIS MORNING OFF LAKE
MICHIGAN...BUT EASTWARD EXTENT SHOULD GRADUALLY RETREAT BACK TOWARD
THE LAKE AS LOW LEVEL FLOW WEAKENS.  INVERSION HEIGHTS WILL ALSO BE
DROPPING TODAY AS WARM ADVECTION COMMENCES...AND THIS MAY HELP POKE
SOME HOLES IN THE CLOUDS ACROSS NORTHERN LOWER.  ACROSS EASTERN
UPPER SHOULD BE A FAIR BIT OF SUNSHINE...WITH WESTERLY LES BANDS
REMAINING NORTH OF THE UPPER PENINSULA ALIGNED ALONG LOW LEVEL
CONVERGENCE AXIS.  WHAT REMAINS OF THIS BAND MAY DROP BACK INTO
CHIPPEWA COUNTY THIS EVENING AS WINDS VEER FROM WEST TO
EAST/NORTHEAST.

JPB

&&

.LONG TERM.../ISSUED AT 402 AM/...TONIGHT AND BEYOND

TONIGHT...CONSENSUS SYSTEM TRACK IS JUST A BIT FARTHER SOUTH THAN
17/00Z RUNS SUGGESTED...RUNNING FROM NEAR THE OK PANHANDLE THIS
EVENING...TO BETWEEN BRL-STL BY FRIDAY MORNING...THEN ZIPPING
QUICKLY ACROSS THE OHIO VALLEY DURING THE DAY FRIDAY.  SYSTEM IS NOT
PARTICULARLY STRONG WITH AN OPEN WAVE AT 500MB AND SURFACE LOW NOT
FORECAST TO DROP BELOW 1000MB (THOUGH THAT COULD CHANGE)...BUT WILL
HAVE A NICE SURGE OF MOIST INFLOW WITH 10C 850MB DEW POINTS GETTING
PULLED INTO THE LOW LEVEL WARM FRONTAL ZONE ACROSS SOUTHERN
LOWER/NORTHERN IL/IN/OH...AND PW VALUES GETTING UP TOWARD AN INCH.
SOME HINTS OF A COUPLED JET STRUCTURE AS WELL...AND IT LOOKS LIKE
HEAVIEST PRECIPITATION WILL FALL ACROSS SOUTHERN LOWER AND POINTS
SOUTH.  THE PROBLEM IS WHERE DOES THAT LEAVE NORTHERN MI...AS THE
QPF GRADIENT IS GETTING A BIT TIGHT ACROSS THE AREA AND ANY
ADDITIONAL JOG SOUTHWARD WILL IMPACT SNOW AMOUNTS IN A NEGATIVE
WAY.  INITIAL CONCERN IS TIMING AND NORTHWARD EXTENT OF SNOWFALL
TONIGHT.  WILL HOLD THE MAJORITY OF THE SNOWFALL OFF UNTIL AFTER
MIDNIGHT...AND WILL TRY TO WRING OUT A COMPROMISE BETWEEN THE GFS
AND NAM...KEEPING SNOW OUT OF EASTERN UPPER AND HOLDING HIGHEST POPS
SOUTH OF M-32...ALONG WITH ACCUMULATIONS UP TO 2 INCHES.

FRIDAY...STILL APPEARS BEST SNOW ACCUMULATION WILL OCCUR SOUTH OF
M-32 ON FRIDAY...WITH A PRETTY GOOD GRADIENT OF SNOWFALL ANTICIPATED
FROM NORTH TO SOUTH WITH COMPARATIVELY LITTLE ACROSS EASTERN UPPER.
BEST COUPLING OF UPPER AND LOWER LEVEL FORCING FORECAST TO OCCUR
OVER SOUTHERN LOWER...BUT BASED ON CURRENT EVOLUTION OF BEST FORCING
AND AIDED BY EASTERLY FLOW LAKE ENHANCEMENT EXPECT HIGHEST AMOUNTS
WILL PROBABLY FALL ALONG-EAST OF A PZQ-HTL LINE.  ALWAYS UNSURE
EXACTLY HOW LAKE ENHANCEMENT WILL EVOLVE...OFTEN IT IS MUCH MORE
LOCALIZED THAN EXPECTED AND USUALLY FOCUSED IN THE VICINITY OF
THUNDER BAY.  WHICH SO HAPPENS TO BE FOCUS OF BEST LOW LEVEL
CONVERGENCE ON FRIDAY.  SO WILL HIT LAKESHORE AREAS FROM THUNDER BAY
SOUTH TO AROUND TAWAS CITY FOR A COUPLE EXTRA INCHES OF SNOW.  AS
FAR AS STORM TOTAL SNOWFALLS GO...RUNNING THROUGH THE GRIDS (24HR
TOTALS) GIVES A GENERAL 5-10 INCH RANGE FOR THESE COUNTIES: ALCONA/
ALPENA/MANISTEE/WEXFORD/MISSAUKEE/ROSCOMMON/OGEMAW/IOSCO/GLADWIN/
ARENAC.  AMOUNTS OF 3-6 INCHES FOR: OTSEGO/MONTMORENCY/BENZIE/GRAND
TRAVERSE/KALKASKA/CRAWFORD/OSCODA.  STRONG SUBSIDENCE FORECAST TO
SPREAD QUICKLY INTO THE AREA DURING THE AFTERNOON...WHICH SHOULD
BRING THE POTENTIAL FOR HEAVIER SYNOPTIC SNOWFALL TO AN END.  WORST
BLOWING/DRIFTING ISSUES SHOULD BE CLOSER TO LAKE HURON.

AS FAR AS HEADLINES ARE CONCERNED...AFTER COORDINATING WITH GRR/DTX
WILL BE KEEPING THE CURRENT WATCH INTACT...BUT WILL BE REMOVING
PRESQUE ISLE COUNTY.  ALTHOUGH THE NORTHWEST PART OF THE WATCH
(FKS/TVC/GLR) MAY END UP FALLING SHORT OF WARNING CRITERIA
SNOWFALL...NOTHING WRONG WITH GOING FROM A WATCH TO AN ADVISORY.
ALSO KEEPING THE WATCH GOING ALLOWS US TO KEEP OUR OPTIONS OPEN IN
CASE THE STORM TRACK WOBBLES A BIT (EITHER WAY) FROM WHAT IS
CURRENTLY EXPECTED.  CURRENT 24HR ACCUMULATIONS FOR PRESQUE ISLE
COUNTY (UP TO 3 INCHES) DONT JUSTIFY KEEPING THE WATCH GOING
THERE...PARTICULARLY IF BEST ENHANCEMENT IF FARTHER SOUTH AS
ANTICIPATED.

EARLY EXTENDED RANGE (SATURDAY THROUGH MONDAY)...WILL ADD IN SOME
SHALLOW LAKE HURON SNOW SHOWERS FOR SATURDAY AS LONG FETCH EASTERLY
FLOW PERSISTS (WHICH ALWAYS CAUSES MORE PROBLEMS THAN THERE WOULD
APPEAR TO BE ON PAPER).  STILL WATCHING POTENTIAL FOR ANOTHER
WIDESPREAD SNOW EVENT FOR SUNDAY...WITH LAKE EFFECT SNOW SHOWERS TO
FOLLOW UP FOR MONDAY.

JPB

&&

.MARINE.../ISSUED AT 402 AM/

MAIN ISSUE FOR THE MARINE SIDE OF THE HOUSE WILL BE INCREASING
EASTERLY GRADIENT LATE TONIGHT INTO FRIDAY.  GALE WATCH ALREADY UP
FOR THE LAKE HURON NEARSHORE ZONES FOR FRIDAY...AND THAT WILL REMAIN
IN PLACE THIS MORNING.  AT LEAST SMALL CRAFT ADVISORIES WILL BE
NEEDED ELSEWHERE FROM LATE TONIGHT INTO FRIDAY EVENING.

JPB

&&

.AVIATION.../ISSUED AT 649 AM/...VALID FOR 12Z TAFS

MVFR CONDITIONS WILL PERSIST MUCH OF THE DAY AT TVC/PLN...
IMPROVING TONIGHT PRIOR TO SNOW MOVING IN FROM THE SOUTHWEST...
WHICH WILL EVENTUALLY LEAD TO IFR CONDITIONS AT TVC AND APN AT
LEAST FRIDAY MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR MIZ022>036-041-042.
LM...NONE.
LH...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     LHZ347>349.
LS...NONE.

&&
Hazardous weather outlook, Dec 18, 5:02 AM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
502 AM EST THU DEC 18 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
191100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
502 AM EST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SNOWFALL IS EXPECTED TO PUSH INTO NORTHERN LOWER
MICHIGAN AFTER MIDNIGHT FROM THE SOUTHWEST. LIGHT ACCUMULATIONS
ARE EXPECTED SOUTH OF M-32 OVERNIGHT...THOUGH SNOW WILL START TO
BECOME HEAVIER BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL CONTINUE ACROSS NORTHERN LOWER MICHIGAN FRIDAY...WITH
THE HEAVIEST SNOWFALL EXPECTED SOUTH OF M-32. HEAVIEST SNOW WILL
FALL DURING THE MORNING AND EARLY AFTERNOON HOURS BEFORE TAPERING
OFF. BLOWING AND DRIFTING SNOW WILL CAUSE SHARPLY REDUCED
VISIBILITIES NEAR LAKE HURON. SEE ONGOING WATCH FOR ADDITIONAL
DETAILS AND EXPECTED SNOW AMOUNTS.

ANOTHER SIGNIFICANT WINTER WEATHER EVENT WILL BE POSSIBLE IN THE
SUNDAY/EARLY MONDAY TIME FRAME...WITH MORE ACCUMULATING SNOW AND
WIND ON THE FRONT END...FOLLOWED BY LAKE EFFECT SNOWFALL FOR MONDAY.

STAY TUNED TO LATER FORECASTS FOR THE MOST UP-TO-DATE INFORMATION
ON THE WINTER STORM POTENTIAL.

GALE FORCE WINDS ARE EXPECTED WITHIN THE LAKE HURON NEARSHORE
WATERS FRIDAY. SEE LATEST MARINE FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...BE SURE TO FORWARD SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 1:33 PM ESTWinter Storm WarningAPXAlcona, Alpena, Arenac, Gladwin, Iosco, Manistee and 5 more27 hr
Dec 18, 1:33 PM ESTWinter Weather AdvisoryAPXAlpena, Antrim, Benzie, Crawford, Grand Traverse, Kalkaska and 3 more27 hr
Dec 18, 4:30 PM ESTHeavy Freezing Spray WarningAPX24 hr

Nearby

Gale Warnings in Michigan, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.